SciELO - Scientific Electronic Library Online

 
vol.21 número3WEIGHTED HOMOGENEOUS MAP GERMS OF CORANK ONE FROM C ³ TO C ³ AND POLAR MULTIPLICITIESJORDAN NILALGEBRAS OF DIMENSION 6 índice de autoresíndice de materiabúsqueda de artículos
Home Pagelista alfabética de revistas  

Servicios Personalizados

Revista

Articulo

Indicadores

Links relacionados

Compartir


Proyecciones (Antofagasta)

versión impresa ISSN 0716-0917

Proyecciones (Antofagasta) v.21 n.3 Antofagasta dic. 2002

http://dx.doi.org/10.4067/S0716-09172002000300004 

Proyecciones
Vol. 21, N o 3, pp. 199-224, December 2002.
Universidad Católica del Norte
Antofagasta - Chile

CRITICAL POINT THEOREMS AND
APPLICATIONS

HAFIDA BOUKHRISSE
and
MIMOUN MOUSSAOUI

University Mohamed I, Morocco

Abstract

We Consider the nonlinear Dirichlet problem:

where . W Î R N is a bounded open domain, F : W C R ® R is a carath´eodory function and DuF(x; u) is the partial derivative of F. We are interested in the resolution of problem (1) when F is concave. Our tool is absolutely variational. Therefore, we state and prove a critical point theorem which generalizes many other results in the literature and leads to the resolution of problem (1). Our theorem allows us to express our assumptions on the nonlinearity in terms of F and not of Ñ F. Also, we note that our theorem doesn’t necessitate the verification of the famous compactness condition introduced by Palais-Smale or any of its variants.

Key words: Critical point theory, convexity conditions, Elliptic semilinear problem.

References

[1] Palais, R. and Smale, S., a generalized Morse theory., Bull. Amer. Math. Sos. 70, pp. 165-171, (1964).        [ Links ]

[2] Cerami,G., Un criterio de esistenza per i punti critici su varietà ilimitate., Rc. Ist. Lomb. Sci. Lett. 112, pp. 332-336, (1978).        [ Links ]

[3] Bartolo, P., Benci, V. and Fortunato, D., Abstract critical point theorems and applications to some nonlinear problems with strong resonance at infinity., J. Nonl. Anal. TMA 7, pp. 981-1012, (1983).        [ Links ]

[4] A.Hammerstein., Nichtlineare integralgleichungen nebst Anwendungen., Acta Math., 54, pp. 117-176, (1930).        [ Links ]

[5] C.L.Dolph., Nonlinear integral equations of the Hammerstein type., Trans. Amer. Math. soc., 66, pp. 289-307, (1949).        [ Links ]

[6] Jabri.,A critical point theorem without compactness and Applications. j. math. Analysis Applic. 90, pp. 64-71, (1982).        [ Links ]

[7] Thews,K., A reduction method for some nonlinear Dirichlet problems., Nonlinear Anal. Theo.Methods App., 3, pp. 795-813, (1979).        [ Links ]

[8] N.P.Các., On elliptic boundary value problems at double resonance., J.Math.Anal.Appl. 132, pp. 473-483, (1988).        [ Links ]

[9] A. C Lazer, E. M. Landesman et D. R. Meyer., On saddle point problems in the calculus of variations, the ritz algorithm and monotone convergence., j. Math Anal. App. 52, pp. 594-614, (1975).        [ Links ]

[10] Stepan A. Tersian.,A minimax theorems and applications to nonresonance problems for semilinear equations, Nonlinear Analysis. Theory. Methods et Applications. vol. 10. No 7, pp. 651-668, (1986).        [ Links ]

[11] Bates P. et Ekeland I, A saddle point theorem, in Differential equations, Academic Press, London, ((1980).        [ Links ]

[12] Manasevich P. F.,A mini max theorem. j. math. Analysis Applic. 90, pp. 64-71, (1982). ..        [ Links ]

[13] M.Moussaoui, Questions d’existence dans les problèmes semilineaires elliptiques. Thèse presentée en vue de l’obtention du grade de Docteur en Sciences, Universit´e libre de Bruxelles, (1990-1991).        [ Links ]

[14] Hafida Boukhrisse and M.Moussaoui, Critical point theorems. (To appear).        [ Links ]

[15] J. Mawhin and M. Willem., Critical points of convex perturbations of some indefinite quadratic forms and semi-linear boundary value problems at resonance., Ann. Inst. Henry Poincaré., 3, pp. 431-453, (1986).        [ Links ]

[16] S.Ahmad, A.C.Lazer, J.L.Paul., Elementary critical point theory and perturbations of elliptic boundary value problems at resonance., Indiana Univ. Math. J. 25, pp. 933-944, (1976).        [ Links ]

[17] M. S. Berger., Nonlinearity and Functional Analysis., Academic Press. New York/London, (1977).        [ Links ]

[18] D.G.Costa., Topicos en anàlise nào-lineare e aplicaçoesàs equaçoes diferenciais., Proc.E.L.A.M., Rio de Janeiro (1986), Springer Lect. Notes, `a paraître.        [ Links ]

Recieved : September, 2001.

Hafida Boukhrisse
Mathematical Department
Faculty of Sciences
University Mohamed I
P. O. Box 524
60000 Oujda
Morocco
e-mail : boukhrisse@operamail.com

and

Mimoun Moussaoui
Mathematical Department
Faculty of Sciences
University Mohamed I
P. O. Box 524
60000 Oujda
Morocco

Creative Commons License Todo el contenido de esta revista, excepto dónde está identificado, está bajo una Licencia Creative Commons